Whether you’re a beauty novice or a confirmed fashionista, this topic is for consulting Mumsnetters on all things style-related. Plus, check out our Swears By page for the inside track on the next Mumsnet must-have.
I have started getting spots on my neck, behind my ears and on my jawline. This morning, I have a huge spot brewing on my chin . I don't know why I'm getting them or what to do about it. I tried the oil-cleansing method a few months ago and that was disastrous for my skin, so I've gone back to Liz Earle.
I'm 49. Wondered if it was a hormonal, premenopausal thing...?
Any ideas? I now have wrinkles as well as spots. It's not fair.
I have the same hormonal / cystic spots you describe :-( I've had great success with only 2wks of Duac gel from my Gp & have also ordered some retin A cream to keep me on the right track (although it hasn't arrived yet)
Can really recommend the Duac, but it's a bugger for bleaching clothing
Hello toffee to avoid these hormonal type of spots you need to do a couple of things: avoid touching your face as much as possible (I know this sounds obvious but think about how often you may do it without thinking such as at gym). If you have long hair tie it back at night. Never use oil based products on your face, the acne bacteria will feed on the oil and aggravate the problem. A course of glycolic peels can probably also help.
I'm 41 and used to get hormonal breakouts near my jawline but LRP Effaclar products (used sparingly, Effaclar AI on the sore brewing bumps and Effaclar K for moisturizing) and mineral makeup have made a massive difference. For more severe acne, I would recommend seeing a doctor.
purple - I have just bought some Quinoderm and have probably put too much on in an attempt to dry the spots out before tonight (going out). It makes my skin go red and scaly if I use it too often though.
Fluffy - thanks, I'll google her.
Frugal - funnily enough, I have just bought some mineral powder foundation (Youngblood) and will give that a go instead of liquid foundation for a while.
rollon - thanks, will google.
Have just been having my brows/lashes tinted at a beauty salon and the beauty therapist said I don't have acne, so that's some comfort. Not sure what defines acne, but I basically have clear skin, with these big, horrible, red, pus-filled spots appearing every few days.
I have a patch on my chin of red rough and spotty skin. I put it down to my age and the start of the menopause. really hacks me off as the rest of my skin is in fine condition. I have had some success with fucidin which was a tube DH had been prescribed ages ago for an indeterminate rash. I am scraping the last dregs out of the tube as its a prescription only thing. anyone know if there is an over the counter version of it?
Hi Toffee. Oh really feel for you -I had a similar problem all my 30s until last year. Go to your GP, get the Duac gel - I have only have 1 big nasty spot since. I didnt think I had acne but my GP confirmed I did.
IME, Liz Earle c&p is absolutely disastrous for hormonal skin - I wouldn't touch it with a barge pole. Like other people have said, La Roche Posay Effaclar has been amazing for my hormonal spotty skin. I use the Effaclar face wash twice a day, followed by the Effaclar Duo over my problem areas (cheeks and neck) also twice a day. I use a richer cream just under my eyes and my marionette lines, then I use a very small amount of La Roche Posay Toleraine moisturiser over the rest of my face. Sounds annoying and fiddly but in reality it takes seconds.
In the first few weeks of using Effaclar Duo, I had slight flaking especially of my spots (lovely!), but that cleared up within a month or so. I now have clear skin, with very very few new spots - maybe one a month, as opposed to waking up to new horrible spots every day.
It has totally changed my skin for the better, and I can't recommend it highly enough.
Just to let you know what i read the other day that may help. Dissolve one aspirin tablet in little water to make a paste. Put on the spot for 5-10 minutes twice a day. Hope it will be helpful. You may need more than one tablet if you need more paste.